Coming off meds


5 weeks post ablation and everything good. Back at work and gym and normal life. So following cardiology nurse advice have now stopped digoxin last week and flecainide 4 days ago. Still on rivaroxiban however. Have cardiology review next month.

Have noticed heart rate up and slightly uncomfortable in chest at times but not in any arythmia. Is this normal when stopping anti arythmia drugs. Is it the heart just adjusting to its own equilibrium?

Not worried just interested. Thanks

12 Replies

  • Sounds good! I'm interested to know what your HR is without the drugs? Mine were stopped immediately after my ablation and I feel my body is struggling to adjust.

  • Thanks for asking this I too am interested; went for my review (at 4 months as 1 December was cancelled due to threat of strike last time). I am on 2 x 150mg of Propafenone a day and last night was the first dose I missed and did feel a little wobbly (and Alivecor ECG looked wobbly) but it didn't escalate. EP talked about moving me over to Flecainide but as I want to be drug free is happy for me to try stopping. So am closely monitoring myself to see if I do need some drug assistance. To be sure I'm not a 'normal' case (whatever that might be!) with my sick sinus; although I am happy to be back up to a resting heart rate of 50 and regular beats; he thinks it's still a bit slow and a junctional rhythm not NSR.


  • Hi , I just read your post and became concerned for you. I live in the US and have been told that it's dangerous to take Flecanaide with sick sinus. I do take Flecanaide for PAF.but recommend that you speak to your Dr before taking this drug. Good luck to you and I hope you can be drug free! Gracey

  • Thanks for your concern and the heads up - at the moment just trying weaning myself off propafenone and would go back to him if I can't and go from there. Jo

  • My resting rate appears around 100-110 but just tried hoovering and stripping the sofa ( joys of my day off work ha ha) and got slightly out of breath. And slight uncomfortable chest It feels regular however .

    I was given choice of immediately stopping drugs after ablation but it was 2 weeks till Christmas so cardiologist suggested come off post Christmas food and drink ( love that man!) I wasn't on digoxin until 5 days post ablation when I went into fast af.

    I feel good so thinking it's everything relaxing into a drug free state but just wondered if it was similar for other people.

  • Raised heart riate is a common side effect of ablation and can take several months to return to a more normal level. 100 does seem high but we are all different. Mine started in high 80s and gradually came down over about 8 months.

  • Thanks Bob. Have been on medication for so long have forgotten what my normal heart rate is. I think it was 70-80 but my memory is rubbish so may be dreaming it ha ha. I am cleaning house on my day off work at the moment so will see what happens later when I sit down for some study I need to do too.

  • Hi Gilly,

    Pleased to hear that you are doing well.

    Best Wishes


  • Lots of ectopics in tesco cos earlier but aware ablation doesn't stop those and so will return without medication otherwise good thanks Barry how are you.

  • Hi Gilly,

    Not too bad after my atrial flutter ablation, however I now have AF, sad to say. It reared it's ugly head during the procedure.

    Best Wishes


  • Oh no. Does that mean a second ablation for af? OrIghtfield it settle in time. Is it paroxysmal or persistent

    I currently typing on my phone in the groin so excuse any typo.

  • Good Morning Gilly,

    My EP has mentioned in his discharge notes to me, that I may need an ablation for my AF in due course. I think it is paroxysmal at this moment in time.

    Have a good day.

    Best Wishes


You may also like...